An equivalence theorem for string solutions of the Einstein matter-gauge equations

Research output: Contribution to journalArticle

Abstract

String-like static solutions of the Einstein matter-gauge equations have interesting implications in cosmology. It has been shown recently that, at a critical coupling phase, this system of equations allows a reduction into a coupled Einstein-Bogomol'nyi system. In this Letter, we prove that, in the important case where the underlying two-dimensional Riemannian manifold is either compact or asymptotically Euclidean, the two systems are actually equivalent. Moreover, we show that the standard assumption that the strings reside in a conformally Euclidean surface will give us a metric which fails to be asymptotically Euclidean. In particular, in the radially symmetric case, we establish under the finite energy condition the boundary behavior of the metric. These results may indicate that a string solution will inevitably lead to nonflatness of the space at infinity even on the cross-section.

Original languageEnglish (US)
Pages (from-to)79-90
Number of pages12
JournalLetters in Mathematical Physics
Volume26
Issue number2
DOIs
StatePublished - Oct 1992

Fingerprint

Equivalence Theorem
Albert Einstein
equivalence
Euclidean
Gauge
strings
theorems
Strings
Metric
Boundary Behavior
Cosmology
infinity
cosmology
System of equations
Riemannian Manifold
Cross section
Infinity
cross sections
Energy
energy

Keywords

  • Mathematics Subject Classifications (1991): 58G03, 83F05, 81T20

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Physics and Astronomy(all)
  • Mathematical Physics

Cite this

An equivalence theorem for string solutions of the Einstein matter-gauge equations. / Yang, Yisong.

In: Letters in Mathematical Physics, Vol. 26, No. 2, 10.1992, p. 79-90.

Research output: Contribution to journalArticle

@article{d09c0b4821d94742a823c8153fc4c7e5,
title = "An equivalence theorem for string solutions of the Einstein matter-gauge equations",
abstract = "String-like static solutions of the Einstein matter-gauge equations have interesting implications in cosmology. It has been shown recently that, at a critical coupling phase, this system of equations allows a reduction into a coupled Einstein-Bogomol'nyi system. In this Letter, we prove that, in the important case where the underlying two-dimensional Riemannian manifold is either compact or asymptotically Euclidean, the two systems are actually equivalent. Moreover, we show that the standard assumption that the strings reside in a conformally Euclidean surface will give us a metric which fails to be asymptotically Euclidean. In particular, in the radially symmetric case, we establish under the finite energy condition the boundary behavior of the metric. These results may indicate that a string solution will inevitably lead to nonflatness of the space at infinity even on the cross-section.",
keywords = "Mathematics Subject Classifications (1991): 58G03, 83F05, 81T20",
author = "Yisong Yang",
year = "1992",
month = "10",
doi = "10.1007/BF00398804",
language = "English (US)",
volume = "26",
pages = "79--90",
journal = "Letters in Mathematical Physics",
issn = "0377-9017",
publisher = "Springer Netherlands",
number = "2",

}

TY - JOUR

T1 - An equivalence theorem for string solutions of the Einstein matter-gauge equations

AU - Yang, Yisong

PY - 1992/10

Y1 - 1992/10

N2 - String-like static solutions of the Einstein matter-gauge equations have interesting implications in cosmology. It has been shown recently that, at a critical coupling phase, this system of equations allows a reduction into a coupled Einstein-Bogomol'nyi system. In this Letter, we prove that, in the important case where the underlying two-dimensional Riemannian manifold is either compact or asymptotically Euclidean, the two systems are actually equivalent. Moreover, we show that the standard assumption that the strings reside in a conformally Euclidean surface will give us a metric which fails to be asymptotically Euclidean. In particular, in the radially symmetric case, we establish under the finite energy condition the boundary behavior of the metric. These results may indicate that a string solution will inevitably lead to nonflatness of the space at infinity even on the cross-section.

AB - String-like static solutions of the Einstein matter-gauge equations have interesting implications in cosmology. It has been shown recently that, at a critical coupling phase, this system of equations allows a reduction into a coupled Einstein-Bogomol'nyi system. In this Letter, we prove that, in the important case where the underlying two-dimensional Riemannian manifold is either compact or asymptotically Euclidean, the two systems are actually equivalent. Moreover, we show that the standard assumption that the strings reside in a conformally Euclidean surface will give us a metric which fails to be asymptotically Euclidean. In particular, in the radially symmetric case, we establish under the finite energy condition the boundary behavior of the metric. These results may indicate that a string solution will inevitably lead to nonflatness of the space at infinity even on the cross-section.

KW - Mathematics Subject Classifications (1991): 58G03, 83F05, 81T20

UR - http://www.scopus.com/inward/record.url?scp=34249843115&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34249843115&partnerID=8YFLogxK

U2 - 10.1007/BF00398804

DO - 10.1007/BF00398804

M3 - Article

AN - SCOPUS:34249843115

VL - 26

SP - 79

EP - 90

JO - Letters in Mathematical Physics

JF - Letters in Mathematical Physics

SN - 0377-9017

IS - 2

ER -